Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
PinkElephants

My experience with accutane

Recommended Posts

Hey guys, I am a 20 year old female and finished a 6 month course of accutane about 2 months ago. I thought I would summarize my experience for everyone to hopefully answer some of your questions.

I had horrible cystic acne all over my face. I tried EVERYTHING for years and thousands of dollars, and found a cure for 7 dollars a month, who knew.

I started out on 40 mg/day. Within a week my skin started to tighten. Within 2 weeks my lips were parched. I was swimming in aquafor through my entire course. Unfortunately, begining about the 3rd week I got my IB, and it was pretty bad. Huge cysts and bleeding in some areas, but I did have clearing in others. The only dryness remained in my lips which was nice. However, begining in the second month I did begin experiencing horrible lower back pain which did interfere with my life. Oh, and abotu a month in, I couldn't wash my hair more than once a week because it was so dry, but I found that a time saver as I have a LOT of hair.

I began to clear around the end of month 2. Within that month I was about 80% clear, it really is an amazing thing to watch. Take pictures of your progress, just for yourself. You will get discouraged some days that isn't working, but then when you step back and see where you were a month ago you will just die.

Most of clearing took place withing months 3 and 4 and stayed consistently clear through when I finished.

I am not 2 months out from treatment. My lips returned to normal within a few weeks, which I couldn't have been happier about. My hair got greasy again within the first week. My back also doesn't hurt anymore. They were the only side effects I noticed. I did get a few pimples the third week after I finished, but my derm gave me a cream that takes care of the few I get due to hormones.

I do however have a LOT of redness. My cheeks appear like they are covered in acne, because of red spots under the skin, but my skin is smooth. My derm told me that was inflammation and scarring that will fade over around 6 months. It is discouraging that my skin doesn't look clear, but when I slide my hand across I am amazed at how smooth it is. People who saw me through the progress didn't really say anything, but when I returned to my summer job I hadn't seen in forever, they were all amazed.

Accutane truly is amazing. But I'd recommend making sure you try everything else first, because there are a lot of side effects.

If you have any questions, I will be happy to answer them.

Share this post


Link to post
Share on other sites
What cream did your derm give you to use post-accutane?

I use epiduo gel. It has benzoil peroxide and the active ingredient from differin. I definitely recommend waiting at least a few weeks before using any product with bp. I could only use it a few times a week even a month after stopping accutane because it made my skin burn. Now i am using every night but very very little and it keeps everything under control.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×